Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 121, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2016, 1:19 PM CDT for 5 counties in Kansas. It was in force for 41 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 1:19 PM CDT (18:19 UTC)
- Expired
- May 26, 2016, 2:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Harvey County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:20 PM CDT | HAIL 1 | 9 Ssw Hutchinson, KS | DIME TO QUARTER SIZED HAIL |
| May 26, 1:28 PM CDT | TSTM WND GST 50 | 10 Sw Hutchinson, KS | 2 INCH DIAMETER TREE LIMBS DOWN AND DIME SIZE HAIL. |
| May 26, 1:34 PM CDT | HAIL 0.88 | Hutchinson, KS | |
| May 26, 1:35 PM CDT | HAIL 1 | Hesston, KS | |
| May 26, 1:36 PM CDT | HAIL 1 | 3 Sw South Hutchinson, KS | QUARTER SIZE HAIL ON US50 SOUTHWEST OF SOUTH HUTCHINSON. |
| May 26, 1:40 PM CDT | HAIL 1 | Hutchinson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
577
WUUS53 KICT 261819
SVRICT
KSC079-113-115-155-159-261900-
/O.NEW.KICT.SV.W.0121.160526T1819Z-160526T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
119 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
WEST CENTRAL MARION COUNTY IN CENTRAL KANSAS...
SOUTHERN RICE COUNTY IN CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 200 PM CDT
* AT 118 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ABBYVILLE TO NEAR BURRTON...MOVING NORTHEAST AT
55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON...
STERLING...HALSTEAD...MOUNDRIDGE...INMAN...BUHLER...HAVEN...
NICKERSON...BURRTON...GALVA...CANTON...ARLINGTON...PARTRIDGE...
ALDEN...WINDOM AND PLEVNA.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 42 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3834 9838 3849 9729 3793 9751 3783 9838
TIME...MOT...LOC 1818Z 216DEG 48KT 3793 9825 3804 9763
HAIL...1.00IN
WIND...70MPH
$$
RITZMAN3 follow-up statements
607
WWUS53 KICT 261829
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT THU MAY 26 2016
KSC079-113-115-155-159-261900-
/O.CON.KICT.SV.W.0121.000000T0000Z-160526T1900Z/
RENO KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-
129 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR RENO...WESTERN HARVEY...WEST CENTRAL MARION...SOUTHERN RICE AND
MCPHERSON COUNTIES...
AT 128 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ABBYVILLE TO 6 MILES SOUTH OF MOUNDRIDGE...MOVING
NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON...
STERLING...HALSTEAD...MOUNDRIDGE...INMAN...BUHLER...HAVEN...
NICKERSON...BURRTON...GALVA...CANTON...ARLINGTON...PARTRIDGE...
ALDEN...WINDOM AND PLEVNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3834 9838 3849 9729 3793 9751 3783 9838
TIME...MOT...LOC 1828Z 216DEG 46KT 3801 9819 3811 9754
HAIL...1.00IN
WIND...70MPH
$$
HOWERTON906
WWUS53 KICT 261842
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
142 PM CDT THU MAY 26 2016
KSC079-113-115-155-159-261900-
/O.CON.KICT.SV.W.0121.000000T0000Z-160526T1900Z/
RENO KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-
142 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHERN RENO...WESTERN HARVEY...WEST CENTRAL MARION...SOUTHERN
RICE AND MCPHERSON COUNTIES...
AT 142 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PARTRIDGE TO NEAR BUHLER TO NEAR GOESSEL...MOVING
NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS. STREET FLOODING IS LIKELY IN
HUTCHINSON.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON...
STERLING...HALSTEAD...MOUNDRIDGE...INMAN...BUHLER...HAVEN...
NICKERSON...BURRTON...GALVA...CANTON...ARLINGTON...PARTRIDGE...
ALDEN...WINDOM AND PLEVNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3834 9838 3849 9729 3793 9751 3783 9835
TIME...MOT...LOC 1842Z 226DEG 53KT 3795 9803 3818 9780 3824 9743
HAIL...1.00IN
WIND...70MPH
$$
HOWERTON036
WWUS53 KICT 261855
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
155 PM CDT THU MAY 26 2016
KSC079-113-115-155-159-261905-
/O.EXP.KICT.SV.W.0121.000000T0000Z-160526T1900Z/
RENO KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-
155 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RENO...WESTERN
HARVEY...WEST CENTRAL MARION...SOUTHERN RICE AND MCPHERSON COUNTIES
WILL EXPIRE AT 200 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3834 9838 3849 9729 3793 9751 3783 9835
TIME...MOT...LOC 1853Z 216DEG 48KT 3795 9803 3818 9780 3824 9743
$$
HOWERTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:36 PM CDT, 43 minutes earlier.
Area forecast discussion, May 26, 12:36 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1236 PM CDT THU MAY 26 2016 .SHORT TERM...(Today through Saturday Night) Issued at 355 AM CDT Thu May 26 2016 Forecast Headline: Severe thunderstorm potential remains high from late this afternoon thru tonight with very large hail and tornadoes the greatest threats. This Afternoon & Tonight: During the night a deep upper-deck trof was positioned over AZ. The upper trof is still expected to push slowly E across the Srn Rockies today & is still expected to experience cyclogenesis as it begins to lift very slowly NE from Nrn NM late tonight, with the upper cyclone reaching the CO/KS border early Fri Morning. As this character lifts NE sfc cyclongenesis will increase considerably as the sfc low ventures from NE NM to the TX/OK Panhandles/SE CO/SW KS region this afternoon. The ultra-high octane moisture streaming N will team with the greatly increasing deep-layer shear, both speed & directional, to trigger severe thunderstorms across most of KICT Country late this afternoon & this evening. Although it won't be quite as warm/hot yesterday, the extremely rich moisture would be more than sufficient to cause extreme destablization. CAPES will experience an adrenaline rush with SBCAPES & MLCAPES projected to reach 4,000-5,500 J/KG & primarily 3,500-4,000 J/KG, respectively & deep-layer bulk shear increasing to 40-60 KTS & an E-W sfc boundary forming near I-70, there will be supercells that'll be capable of very large hail that now is likely to reach around baseball-sized & tornadoes. Areas at greatest risk for such large hail & tornadoes would be from Southern Nebraska to nearly all of Central KS. SPC continues to assign "Enhanced Risk" to these areas but wouldn't be surprised to see them up the ante to " MODERATE Risk". Stay tuned. *Corrected risk in last line. This Weekend: With the overall pattern making very slow ewd progress, more thunderstorms will fire across the region. Although the projected instability & deep-layer shear won't be as impressive, plus the absence of a lower-deck focusing mechanism, still expect a few strong-severe thunderstorms to develop Fri Afternoon & Evening with the convection weakening Fri Night. Scattered thunderstorms will continue thru the weekend. .LONG TERM...(Sunday through Wednesday) Issued at 355 AM CDT Thu May 26 2016 The GFS & ECMWF continue to agree quite well with overall pattern with both depicting a weak zonal regime Sunday & Sunday Night. A 2nd upper-deck trof is forecast to move E & like it's predecessor it'll move slowly E & strengthen as it digs across Srn CA. A lead shortwave will eject NE, likely reaching Wrn OK & Wrn KS Sun Afternoon. As such, there'll be several rounds of thunderstorms from Sun Afternoon thru next Tue. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1232 PM CDT Thu May 26 2016 Major concern is convective potential and confidence in timing is low. Ongoing elevated showers/thunderstorms will track close to KGBD/KHUT/KICT and possibly KSLN over the first couple of hours of forecast. Stronger storms are likely mid-late afternoon, but exact location and timing is suspect. This seems most likely at KHUT/KGBD, but is possible at all sites except KCNU. IFR conditions are likely with storms with winds of 35g45kt likely. Given soupy airmass will remain in place, anticipate mvfr/ifr condition to return later tonight. -howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 85 67 81 63 / 50 60 50 40 Hutchinson 85 65 82 60 / 60 60 50 40 Newton 84 65 80 62 / 60 60 50 40 ElDorado 84 66 80 64 / 60 60 50 50 Winfield-KWLD 85 67 81 64 / 50 60 50 40 Russell 85 62 82 57 / 50 50 40 40 Great Bend 86 62 83 57 / 50 50 40 30 Salina 85 65 81 61 / 60 70 50 60 McPherson 85 65 81 60 / 60 60 50 40 Coffeyville 84 68 81 66 / 50 50 60 50 Chanute 84 67 79 65 / 50 60 60 60 Iola 84 66 79 65 / 50 60 60 60 Parsons-KPPF 84 68 80 65 / 50 60 60 50 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...PJH
Hazardous weather outlook, May 26, 12:57 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1257 PM CDT THU MAY 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1257 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR SEVERE THUNDERSTORMS REMAINS HIGH ACROSS CENTRAL AND EASTERN KANSAS. AREAS AT GREATEST RISK ARE ALONG AND NORTHWEST OF THE TURNPIKE...WHERE VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN ARE EXPECTED. A FEW TORNADOES ARE ALSO POSSIBLE. FOR SOUTHEAST KANSAS...HAIL MAY BE AS LARGE AS GOLFBALLS ALONG WITH WINDS AROUND 65 MPH AND VERY HEAVY RAINS THAT MAY CAUSE FURTHER FLOODING. FLOOD WARNINGS HAVE BEEN POSTED FOR BOTH RIVER AND AREAL FLOODING. CHECK THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED AND 60 TO 70 MPH WINDS. THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE SMALL HAIL AND 40 TO 50 MPH WINDS. THE GREATER THUNDERSTORM POTENTIAL WOULD BE AREA WIDE FROM SUNDAY THRU TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED. HEAVY RAINFALL MAY RESULT IN FLOODING ALONG THE NEOSHO RIVER IN SOUTHEAST KANSAS. GIVEN THE UNCERTAINTY THROUGHOUT THE PERIOD...PLEASE CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 26, 12:12 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1212 PM CDT THU MAY 26 2016
KSZ091-092-261745-
HARPER KS-SUMNER KS-
1212 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
WEST CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1245 PM CDT
* AT 1209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ANTHONY...MOVING NORTHEAST AT
40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ANTHONY...HARPER...ARGONIA...MILAN...BLUFF CITY...DANVILLE...
FREEPORT AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3710 9808 3739 9806 3739 9799 3728 9764
3704 9792
TIME...MOT...LOC 1709Z 203DEG 34KT 3716 9794
RITZMANSpecial weather statement, May 26, 12:31 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1231 PM CDT THU MAY 26 2016
KSZ082-083-092-261800-
SEDGWICK KS-KINGMAN KS-SUMNER KS-
1231 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 100 PM CDT
* AT 1229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CONWAY SPRINGS...MOVING
NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLEARWATER...CHENEY...CONWAY SPRINGS...NORWICH...
VIOLA AND LAKE AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3733 9780 3738 9780 3739 9787 3767 9785
3755 9738 3729 9769
TIME...MOT...LOC 1729Z 203DEG 34KT 3738 9775
RITZMANSpecial weather statement, May 26, 12:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT THU MAY 26 2016
KSZ083-092-261815-
SEDGWICK KS-SUMNER KS-
1247 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 115 PM CDT
* AT 1245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CLEARWATER...MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...HAYSVILLE...MULVANE...GODDARD...CLEARWATER...
SOUTH WICHITA...EISENHOWER NATIONAL AIRPORT...WEST WICHITA...
MCCONNELL AIR FORCE BASE AND OAKLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3743 9766 3773 9751 3754 9715 3752 9715
3732 9750
TIME...MOT...LOC 1745Z 216DEG 28KT 3745 9751
RITZMANSpecial weather statement, May 26, 12:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1250 PM CDT THU MAY 26 2016 KSZ067-082-083-261815- SEDGWICK KS-KINGMAN KS-RENO KS- 1250 PM CDT THU MAY 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 115 PM CDT * AT 1248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CHENEY...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HAVEN...PRETTY PRAIRIE...ANDALE...YODER...MURDOCK...WATERLOO... CHENEY LAKE AND MT VERNON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3757 9791 3763 9810 3802 9792 3777 9757 TIME...MOT...LOC 1748Z 224DEG 52KT 3769 9791 RITZMAN
Local storm report, May 26, 1:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
104 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND GST 4 E CLEARWATER 37.51N 97.42W
05/26/2016 M48 MPH SEDGWICK KS TRAINED SPOTTER
WIND GUST TO 48 MPH. HAIL FROM PEA TO MARBLE SIZE LASTING
FOR ABOUT 10 MINUTE DURATION.
&&
JASLocal storm report, May 26, 1:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL 4 ENE CALDWELL 37.05N 97.53W
05/26/2016 E1.00 INCH SUMNER KS TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL
&&
SMFThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Tornado Warning | ICT | Saline | 31 min |
| May 25, 7:33 PM CDT | Special Weather Statement | ICT | Sumner | 27 min |
| May 25, 7:58 PM CDT | Special Weather Statement | ICT | Sumner | 47 min |
| May 25, 8:17 PM CDT | Special Weather Statement | ICT | Sedgwick | 43 min |
| May 25, 9:02 PM CDT | Special Weather Statement | ICT | Sumner | 43 min |
| May 26, 12:12 PM CDT | Special Weather Statement | ICT | Harper | 33 min |
| May 26, 12:31 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 26, 12:47 PM CDT | Special Weather Statement | ICT | Sedgwick | 28 min |
| May 26, 12:50 PM CDT | Special Weather Statement | ICT | Reno | 25 min |
| May 26, 12:52 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 38 min |
| May 26, 12:54 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 36 min |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 49 min |
| May 26, 1:14 PM CDT | Flash Flood Watch | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Greenwood and 12 more | 37 hr |
| May 26, 1:25 PM CDT | Special Weather Statement | ICT | Sumner | 35 min |
| May 26, 1:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 67 min |
| May 26, 1:39 PM CDT | Special Weather Statement | ICT | Marion | 36 min |
| May 26, 1:52 PM CDT | Special Weather Statement | ICT | Butler | 23 min |
| May 26, 1:55 PM CDT | Special Weather Statement | ICT | McPherson | 35 min |
| May 26, 1:58 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 47 min |
| May 26, 2:08 PM CDT | Areal Flood Warning | ICT | Reno | 20 hr |
| May 26, 2:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| May 26, 2:16 PM CDT | Special Weather Statement | ICT | Marion | 29 min |
| May 26, 2:38 PM CDT | Special Weather Statement | ICT | Butler, Chase | 52 min |
| May 26, 2:42 PM CDT | Special Weather Statement | ICT | Rice | 33 min |
| May 26, 2:45 PM CDT | Special Weather Statement | ICT | Marion | 30 min |
| May 26, 2:52 PM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| May 26, 2:55 PM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| May 26, 3:09 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 45 min |
| May 26, 3:42 PM CDT | Special Weather Statement | ICT | Harvey | 48 min |
| May 26, 3:45 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 15 hr |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 42 min |
| May 26, 4:12 PM CDT | Special Weather Statement | ICT | Butler | 63 min |
| May 26, 4:24 PM CDT | Special Weather Statement | ICT | McPherson | 36 min |
| May 26, 4:30 PM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| May 26, 4:42 PM CDT | Special Weather Statement | ICT | Rice | 48 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 59 min |
| May 26, 4:50 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 40 min |
| May 26, 4:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Sedgwick | 53 min |
| May 26, 5:12 PM CDT | Special Weather Statement | ICT | Reno | 48 min |
| May 26, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 55 min |
| May 26, 5:25 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 28 min |
| May 26, 5:40 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 13 min |
| May 26, 5:42 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 35 min |
| May 26, 5:48 PM CDT | Special Weather Statement | ICT | Kingman | 42 min |
| May 26, 5:54 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 7 hr |
| May 26, 5:54 PM CDT | Special Weather Statement | ICT | Marion | 51 min |
| May 26, 6:07 PM CDT | Special Weather Statement | ICT | Harvey | 23 min |
| May 26, 6:17 PM CDT | Special Weather Statement | ICT | McPherson, Saline | 28 min |
| May 26, 6:18 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 29 min |
| May 26, 6:36 PM CDT | Special Weather Statement | ICT | Reno | 39 min |
| May 26, 6:39 PM CDT | Special Weather Statement | ICT | Chase | 36 min |
| May 26, 6:48 PM CDT | Special Weather Statement | ICT | Harvey, McPherson | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.